Nebraska, 2006Lightning Strike in Nebraska, May 3, 2006
May 3, 2006 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 3, 1:45 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, May 3, 1:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CDT WED MAY 3 2006
DISCUSSION...
COLD FRONT MOVING SLOWLY THROUGH THE SOUTHEAST PORTION OF THE CWA
THIS MORNING. AT 07Z FRONT EXTENDED FROM NORTHWEST IOWA THROUGH
SOUTHEAST CORNER OF NEBRASKA INTO NORTHWEST KANSAS. LINE OF
CONVECTION ALONG THE FRONT FROM SOUTHWEST IOWA INTO NORTH CENTRAL
KANSAS HAS BEEN MOVING STEADILY EAST AND IS EXPECTED TO BE THROUGH
ALL BUT THE SOUTHEAST CORNER OF NEBRASKA AND SOUTHWEST CORNER OF
IOWA BY 12Z. WILL KEEP SOME LOW POPS OVER THE SOUTHEAST PORTION OF
THE CWA FOR THE MORNING THEN LINGER SLIGHT POPS OVER THE EXTREME
SOUTHEAST CORNER OF NEBRASKA FOR THE AFTERNOON. LATEST MODELS MORE
PROGRESSIVE WITH FRONT THAN YESTERDAY AND DRIVE IT FURTHER SOUTH
INTO THE SOUTHERN PLAINS. AS A RESULT DRY FORECAST EXPECTED THROUGH
THE REMAINDER OF THE SHORT TERM WITH SURFACE HIGH PRESSURE BUILDING
INTO THE REGION THROUGH FRIDAY. LITTLE CHANGE TO TEMPERATURE
FORECAST AS NORTHERN STREAM WAVE DROPS SOME COOLER AIR INTO THE
REGION.
NO CHANGE TO THE EXTENDED PERIOD WITH RETURN FLOW SETTING UP BY
THE WEEKEND AS SURFACE HIGH SHIFTS EAST AND PRECIP EVENT STILL
INDICATED FOR LATE SUNDAY AND MONDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
FOBERT
Hazardous weather outlook, May 2, 10:01 PM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1101 PM CDT TUE MAY 2 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031815-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1101 PM CDT TUE MAY 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT AND WEDNESDAY MORNING...MAINLY
ALONG AND SOUTH OF A LINE FROM HARLAN THROUGH OMAHA AND COUNCIL
BLUFFS TO DAVID CITY. SOME OF THESE STORMS MAY BE SEVERE AND
CONTAIN LARGE HAIL AND PRODUCE DAMAGING WINDS.
THE STORMS HAVE RE-INTENSIFIED OVER CENTRAL NEBRASKA...ALONG THE
COLD FRONT IN RESPONSE TO THE INCREASE IN SURFACE
CONVERGENCE...INCREASING LOW LEVEL MOISTURE AND A STRENGTHENING
LOW LEVEL JET. THE JET IS FORECAST TO VEER WITH TIME...WITH
CONTINUED MOISTURE TRANSPORT. SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA EARLY WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE SUNDAY INTO
MONDAY...AND AGAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH A SEVERE THUNDERSTORM WATCH MAY BE ISSUED LATER
TONIGHT...SPOTTERS WOULD LIKELY NOT BE DEPLOYED...BUT ARE ASKED TO
REPORT ANY HAIL ONE HALF INCH OR LARGER TO THE NATIONAL WEATHER
SERVICE.
ZAPOTOCNY
Lightning, Richardson
- When
- May 3, 3:00 AM CST
- Where
- Richardson County, Falls City
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Lightning struck a tree next to a house and then traveled into the house and set in on fire. By the time firefighters arrived the house was completely in flames. The house and all of its contents were destroyed. There was nobody home at the time and no injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, May 3, 20061 death · 2 injured · $10,000 · 1 event
- Flash Flooding and Hail in Texas, May 3, 2006$671,000 · 2.75 in hail · 25 events
- Flash Flood and High Wind in Texas, May 3, 2006$250,000 · 60 kt wind · 4 events
- Damaging Wind in Missouri, May 3, 2006$70,000 · 61 kt wind · 1 event
- Flash Flood in Kentucky, May 3, 2006$50,000 · 1 event
- Hail and Lightning Strike in Alabama, May 3 to 4, 20062 injured · 0.88 in hail · 5 events
- Hail in Iowa, May 3, 2006$22,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 3, 2006$15,000 · 1 in hail · 7 events
- Flash Flood in Missouri, May 3, 2006$20,000 · 1 event
- Hail in Missouri, May 3, 2006$16,000 · 1 in hail · 4 events
- Flash Flood and Hail in Texas, May 3 to 4, 20061.75 in hail · 13 events
- Flash Flood and Hail in Tennessee, May 3, 2006$1,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507945.